Michigan, 2008

Hail and Damaging Winds in Michigan, April 11, 2008

April 11, 2008 · NWS DTX · 28 events in 9 counties and zones

A cold front moved through the area during the early evening hours, triggering widespread marginal severe thunderstorms along and north of the M-59 corridor.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A cold front moved through the area during the early evening hours, triggering widespread marginal severe thunderstorms along and north of the M-59 corridor.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Apr 11, 2:31 PM EST, 23 minutes earlier.

Area forecast discussion, Apr 11, 2:31 PM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
331 PM EDT FRI APR 11 2008

.SHORT TERM...TONIGHT

EVENT LOOKS TO BE UNFOLDING ABOUT AS EXPECTED WITH SURFACE TEMPS/DEW
POINTS PEAKING OUT IN THE LOWER 70S OVER MID 50S. ONLY ISOLATED
SURFACE DEW POINTS IN THE UPPER 50S NOTED DUE TO GOOD MIXING...WHICH
LOOKS TO BE OUR SAVING GRACE. NONE-THE-LESS...STRONG DYNAMIC FORCING
AND MID LEVEL DRY SLOT SHOULD ALLOW FOR SCATTERED SEVERE STORMS TO
MOVE ACROSS THE CWA LATE THIS AFTERNOON...WITH SURFACE BASED CAPES
1000 J/KG OR SLIGHTLY BETTER WITH ML CAPES ABOVE 500 J/KG. 18Z DTX
SOUNDING SHOWED VERY STEEP LOW/MID LEVEL LAPSE RATES...ALLOWING FOR
STRONG UPDRAFTS AND GOOD HAIL THREAT WITH FREEZING LEVELS AROUND
9000 FEET. OBVIOUSLY WITH THE TORNADO WATCH...THE THREAT FOR
TORNADOES CONTINUE...ESPECIALLY ALONG AND JUST NORTH OF I-69.

COLD FRONT/TRIPLE POINT/SURFACE LOW WILL SLIDE EAST OF THE CWA
BETWEEN 00-03Z...WITH GENERAL SUBSIDENCE FOR THE LATE EVENING HOURS.
THE CENTER OF THE UPPER LEVEL CIRCULATION/MID TROPOSPHERIC COLD POOL
OVER THE MIDWEST/WESTERN GREAT LAKES WILL DRIFT EASTWARD
OVERNIGHT...ALLOWING FOR SOUTHWEST LOW LEVEL COLD ADVECTION TO
TAKE PLACE OVER SOUTHERN LOWER MICHIGAN. ALTHOUGH...SURFACE TEMPS
USUALLY HAVE A TOUGH TIME FALLING UNDERNEATH THE SOUTHWEST
REGIME...AND TWEAK MINS UP SLIGHTLY...IN LINE WITH MAV GUIDANCE.

&&

.LONG TERM...SATURDAY THROUGH NEXT FRIDAY

WHAT A DIFFERENCE A DAY WILL MAKE FOR SE MICHIGAN AS WE RETURN TO
MORE OF A LATE WINTER PATTERN ON SATURDAY. THE VERTICALLY STACKED
OCCLUSION WILL ROTATE INTO LOWER MICHIGAN BY SUNRISE AND THEN PIVOT
FROM NORTH TO SOUTH OVER THE AREA. WEAK BUT DEEP DEFORMATION FORCING
WILL ENSURE GENEROUS COVERAGE OF LIGHT RAIN SHOWERS IN WHAT WILL
SHAPE UP TO BE A CHILLY AND DAMP DAY AROUND THE AREA. DAYTIME
TEMPERATURES WILL STRUGGLE TO RISE OUT OF THE 40S, EVEN IN THE
SOUTHWEST FLOW AHEAD OF THE SURFACE TROUGH, AND CERTAINLY NOT BEHIND
THE TROUGH WHERE THE WINDS WILL SHIFT TO THE NORTH. JUDGING FROM LOW
LEVEL THICKNESS FORECASTS, THE 12Z MODEL RUNS ALL SUPPORT A MIX OF
RAIN AND SNOW IN THE LINGERING MOISTURE PATTERN SATURDAY NIGHT
TRANSITIONING TO ALL SNOW AFTER MIDNIGHT, BUT WITH ONLY A FEW 100THS
INCH QPF EXPECTED BY 12Z SUNDAY. MODEL TRENDS SUGGEST THAT ALL OF
THE PRECIPITATION WILL BE TO OUR SOUTH AND EAST BY SUNRISE SUNDAY
MORNING BUT WE WILL LEAVE A CHANCE OF DRIZZLE OR FLURRIES IN THE
FORECAST FOR THE MORNING HOURS. THIS GIVES THE DEEP NORTH TO
NORTHEAST FLOW OFF OF LAKE HURON A CHANCE TO WRING OUT LOW LEVEL
MOISTURE BEFORE IT WEAKENS AND BACKS TOWARD THE NORTHWEST SUNDAY
AFTERNOON AND SUNDAY NIGHT.

A QUIET STRETCH OF WEATHER WILL GET UNDERWAY ON MONDAY AND LAST
THROUGH THE FIRST HALF OF THE WEEK, AT LEAST FROM A PRECIPITATION
PERSPECTIVE. COOL HIGH PRESSURE WILL BE IN FIRM CONTROL OF THE
WEATHER IN SE MICHIGAN AS IT SLIDES STEADILY FROM THE UPPER MIDWEST
INTO THE OHIO VALLEY. RESIDUAL LIGHT NORTH WINDS WILL BATTLE AGAINST
AT LEAST PARTIAL SUNSHINE ON MONDAY TO HELP TEMPERATURES RECOVER TO
HIGHS AROUND 50 AWAY FROM THE LAKES. THIS WILL BE FOLLOWED BY
ANOTHER CATEGORY OR TWO RISE ON TUESDAY AND WEDNESDAY WITH THE HELP
OF SOUTH WINDS AND GENEROUS AMOUNTS OF SUNSHINE. HIGHS IN THE LOWER
TO MID 60S LOOK REACHABLE BY WEDNESDAY.

THE LATEST GLOBAL MODEL SOLUTIONS INDICATE THE LONG WAVE PATTERN
BECOMING MORE PROGRESSIVE FOR THE SECOND HALF OF THE WEEK COMPARED
TO THE LAST FEW MODEL CYCLES. THIS MEANS NO SPLIT FLOW INFLUENCE IN
THE GREAT LAKES AND INSTEAD DEEP, PERSISTENT SW FLOW PRODUCING A
CONTINUED WARMING TREND IN SE MICHIGAN THROUGH THE END OF NEXT WEEK.
ABOVE NORMAL HIGHS NEAR 70 EACH DAY ON THURSDAY AND FRIDAY ARE
SLIGHTLY ABOVE GUIDANCE NUMBERS FOR THAT TIME PERIOD.

&&

.MARINE...

DEEPENING LOW PRESSURE OVER THE MID-MISSISSIPPI VALLEY WILL MOVE
INTO THE WESTERN LAKES REGION TONIGHT...WITH A STRONG EASTERLY FLOW
PERSISTING...PARTICULARLY OVER THE NORTHERN TWO-THIRDS OF LAKE
HURON. TO THE SOUTH OF THIS...THE GRADIENT FORCING WILL NOT BE AS
STRONG...AND WINDS WILL SHIFT TO THE SOUTHWEST TONIGHT. CURRENT
MARINE HEADLINES WILL REMAIN THE SAME...AND WILL ADD A SMALL CRAFT
ADVISORY TO WESTERN LAKE ERIE THROUGH THIS EVENING. AS ALTHOUGH THE
CURRENT GUSTY WINDS WILL SUBSIDE...WAVES SHOULD REMAIN RATHER HIGH
THOUGH THE AREA...WITH WINDS INCREASING AGAIN LATER THIS AFTERNOON
AS THEY SHIFT TO THE SOUTHWEST IN BEHIND AS PASSING SURFACE FRONT.

&&

.PREV DISCUSSION...ISSUED 127 PM EDT FRI APR 11 2008

AVIATION...

THE TAF FORECAST FOR MBS REMAINS VERY DIFFICULT THIS AFTERNOON AS
WARM FRONT GETS HANG UP IN THAT VICINITY. ELSEWHERE...SCATTERED
TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO TRAVERSE ACROSS
SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE STORMS ARE
EXPECTED TO BE SEVERE. THUNDERSTORMS WILL END DURING/BY EARLY
EVENING...WITH LOW STRATUS DECK MOVING IN OVERNIGHT. CEILINGS ARE
EXPECTED TO BE AT LEAST LOW MVFR BY MORNING...WITH THE POTENTIAL
FOR IFR CEILINGS DURING TOMORROW WITH RAIN SHOWERS.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.

LAKE HURON...
     GALE WARNING...LHZ361-LHZ362-LHZ363...UNTIL 4 AM SATURDAY.

     SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
     PORT AUSTIN TO HARBOR BEACH...UNTIL 4 AM SATURDAY.

LAKE ST CLAIR...
     SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SATURDAY.

MI WATERS OF LAKE ERIE...
     SMALL CRAFT ADVISORY...UNTIL MIDNIGHT SATURDAY.

&&

SHORT TERM...SF
LONG TERM....SC
MARINE.......SF
AVIATION.....SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Apr 11, 8:20 AM EST, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
920 AM EDT FRI APR 11 2008

MIZ047>049-053>055-060>063-068>070-075-076-082-083-120930-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
920 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. A FEW OF THESE
THUNDERSTORMS ARE EXPECTED TO BE SEVERE. THESE SEVERE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WIND GUSTS OF 70 MPH OR
GREATER...AS WELL AS SPAWNING A TORNADO OR TWO. ALL OF SOUTHEAST
MICHIGAN IS AT RISK...HOWEVER IT APPEARS THE MOST ORGANIZED AREA OF
THUNDERSTORMS WILL BE ALONG THE I-69 CORRIDOR...WHERE THE GREATEST
RISK OF TORNADO WILL BE. STORM MOTION WILL BE NORTHEAST AT 45 MPH.

A STRONG LOW PRESSURE SYSTEM MOVING THROUGH THE MIDWEST IS EXPECTED
TO BE LOCATED OVER SOUTHERN WISCONSIN BY THIS AFTERNOON...WITH A
WARM FRONT EXTENDING EASTWARD THROUGH CENTRAL AND SOUTHEAST LOWER
MICHIGAN. AFTER A PERIOD OF SUNSHINE DURING THE LATE MORNING AND
EARLY AFTERNOON...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND SOUTH OF THE WARM FRONT AS AN EXTENSION OF THE LOW
PRESSURE SYSTEM LIFTS INTO THE AREA. THUNDERSTORMS WILL MOVE EAST OF
THE REGION BY AROUND 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-120930-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
920 AM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT INTO TONIGHT FOR THE NORTHERN TWO THIRDS
OF LAKE HURON. SMALL CRAFT ADVISORIES ARE ALSO IN EFFECT FOR THE
SAGINAW BAY AND NEARSHORE WATERS OF LAKE HURON...AS WELL AS THE
MICHIGAN WATERS OF LAKE ERIE. PLEASE SEE THE LATEST MARINE FORECASTS
/GLFLH/.../NSHDTX/ AND /MWWDTX/ FOR DETAILS.

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...CONTINUING INTO THE EARLY EVENING HOURS. THERE IS A
CHANCE A FEW OF THESE THUNDERSTORMS MAY BE SEVERE. STORM MOTION WILL
BE NORTHEAST AT 45 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED AGAIN FROM LATE IN THE
DAY SATURDAY ON INTO EARLY NEXT WEEK. THIS WILL BE MOST LIKELY OVER
LAKE HURON...WHERE A PERSISTENT NORTHEAST FLOW WILL PRODUCE HIGHER
WAVE ACTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Apr 11, 2:17 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
317 PM EDT FRI APR 11 2008

MIZ047-048-112015-
BAY-MIDLAND-
317 PM EDT FRI APR 11 2008

...SPECIAL WEATHER STATEMENT...

AT 316 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLEASANT VALLEY TO
28 MILES SOUTH OF AUBURN...MOVING NORTHEAST AT 50 MPH.

THUNDERSTORMS WILL BE NEAR...
  PORTER TOWNSHIP BY 325 PM EDT...
  NORTH BRADLEY AND GORDONVILLE BY 330 PM EDT...
  AVERILL...SANFORD AND POSEYVILLE BY 335 PM EDT...
  EDENVILLE AND MIDLAND BY 340 PM EDT...
  BOMBAY AND WILLARD BY 345 PM EDT...

THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 45
MPH...SMALL HAIL...HEAVY RAIN AND FREQUENT LIGHTNING. GUSTY WINDS
MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY
FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY
STRUCTURE UNTIL THESE STORMS HAVE PASSED.

/

The radar

The Detroit radar (KDTX), 76 km away, was scanning. The volume nearest the first event began at 19:54 UTC.

Open the radar archive at this moment

Event by event

21 hail, 7 thunderstorm wind. Local standard time, as filed.

Hail, Saginaw

When
April 11, 2:54 PM EST
Where
Saginaw County, 0.85 mi SW of Fosters
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.290, -83.940

Hail, Saginaw

When
April 11, 2:55 PM EST to 2:59 PM EST
Where
Saginaw County, 1.22 mi NE of Bridgeport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.380, -83.880

Hail, Saginaw

When
April 11, 3:24 PM EST
Where
Saginaw County, St Charles
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.300, -84.150

Thunderstorm Wind, Tuscola

When
April 11, 3:29 PM EST
Where
Tuscola County, Vassar
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.370, -83.580

Law Enforcement reported wires down.

Thunderstorm Wind, Tuscola

When
April 11, 3:40 PM EST
Where
Tuscola County, 0.69 mi N of Caro
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.490, -83.400

Law enforcement reported a tree blown down.

Hail, Tuscola

When
April 11, 3:42 PM EST
Where
Tuscola County, 0.5 mi E of Fairgrove
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.520, -83.540

Hail, Sanilac

When
April 11, 4:24 PM EST
Where
Sanilac County, Argyle
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.570, -82.930

Thunderstorm Wind, Sanilac

When
April 11, 4:41 PM EST
Where
Sanilac County, Deckerville
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.530, -82.730

A trained spotter reported numerous large tree limbs down.

Hail, Shiawassee

When
April 11, 5:00 PM EST
Where
Shiawassee County, 2.81 mi S of New Haven
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
43.040, -84.180

Hail, Shiawassee

When
April 11, 5:14 PM EST
Where
Shiawassee County, 2.89 mi SW of New Lothrop
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
43.090, -84.010

Hail, Genesee

When
April 11, 5:40 PM EST
Where
Genesee County, 0.51 mi W of Goodrich
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.920, -83.510

Thunderstorm Wind, Livingston

When
April 11, 6:02 PM EST
Where
Livingston County, 0.86 mi NW of Howell
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.610, -83.940

Law enforcement reported a tree down at Grand River and Fleming Roads.

Hail, Lapeer

When
April 11, 6:07 PM EST
Where
Lapeer County, 0.5 mi E of North Branch
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.230, -83.190

Hail, Genesee

When
April 11, 6:10 PM EST
Where
Genesee County, 0.86 mi SE of Burton
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.970, -83.620

Hail, Oakland

When
April 11, 6:33 PM EST
Where
Oakland County, Holly
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.800, -83.620

Hail, Oakland

When
April 11, 6:34 PM EST
Where
Oakland County, 2.06 mi NW of Oxbow
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.650, -83.500

Hail, Lapeer

When
April 11, 6:35 PM EST to 6:40 PM EST
Where
Lapeer County, 0.86 mi NE of Columbiaville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.160, -83.410

Hail, Lapeer

When
April 11, 6:40 PM EST
Where
Lapeer County, Lapeer
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.050, -83.320

Hail, Oakland

When
April 11, 6:58 PM EST
Where
Oakland County, 1.02 mi W of Bloomfield Hills
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.580, -83.250

Hail, Oakland

When
April 11, 6:58 PM EST
Where
Oakland County, 0.86 mi NE of Cresent Lake Estates
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.660, -83.390

Hail, Oakland

When
April 11, 7:03 PM EST to 7:05 PM EST
Where
Oakland County, 2.04 mi W of Farmington
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.470, -83.410

Thunderstorm Wind, Sanilac

When
April 11, 7:04 PM EST
Where
Sanilac County, 0.85 mi SE of Brown City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.210, -82.990

Law enforcement reported trees down.

Hail, Lapeer

When
April 11, 7:10 PM EST
Where
Lapeer County, 4.4 mi ESE of Imlay City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.013, -82.996

Hail, Oakland

When
April 11, 7:17 PM EST
Where
Oakland County, 0.69 mi S of Birmingham
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.540, -83.220

Hail, Macomb

When
April 11, 7:28 PM EST
Where
Macomb County, 0.5 mi WNW of Disco
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.682, -83.040

Thunderstorm Wind, Macomb

When
April 11, 7:28 PM EST
Where
Macomb County, 0.69 mi S of Disco
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.670, -83.030

A trained spotter estimated a 60 mph thunderstorm wind gust which brought down small tree branches.

Thunderstorm Wind, Sanilac

When
April 11, 7:30 PM EST
Where
Sanilac County, 0.69 mi N of Peck
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.260, -82.820

Law enforcement reported power lines down.

Hail, Macomb

When
April 11, 7:36 PM EST
Where
Macomb County, 1.23 mi SW of Memphis
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.890, -82.770

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2008Every state in 2008This day in weather historyWarnings in Michigan, April 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 93869, 93870, 93871, 93889, 93890, 93872, 93873, 93894, 93874, 93875, 93876, 93891, 93877, 93878, 93879, 93880, 93881, 93882, 93883, 93884, 93896, 93892, 93885, 93886, 93895, 97100, 93893, 93888.